About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 424610, 6 pages
http://dx.doi.org/10.1155/2014/424610
Research Article

An SIRS Model for Assessing Impact of Media Coverage

School of Science, Beijing University of Civil Engineering and Architecture, Beijing 100044, China

Received 15 November 2013; Accepted 9 January 2014; Published 25 February 2014

Academic Editor: Weiming Wang

Copyright © 2014 Jing’an Cui and Zhanmin Wu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. J. Etuk and E. I. Ekanem, “Impact of mass media campaigns on the knowledge and attitudes of pregnant Nigerian woman towards HIV/AIDS,” Tropical Doctor, vol. 35, no. 2, pp. 101–102, 2005.
  2. M. S. Rahman and M. L. Rahman, “Media and education play a tremendous role in mounting AIDS awareness among married couples in Banladesh,” AIDS Research and Therapy, vol. 4, no. 1, pp. 1–7, 2007.
  3. C. Sun, W. Yang, J. Arino, and K. Khan, “Effect of media-induced social distancing on disease transmission in a two patch setting,” Mathematical Biosciences, vol. 230, no. 2, pp. 87–95, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. S. Funk, E. Gilad, and V. A. A. Jansen, “Endemic disease, awareness, and local behavioural response,” Journal of Theoretical Biology, vol. 264, no. 2, pp. 501–509, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  5. J. A. Cui, Y. H. Sun, and H. P. Zhu, “The impact of media on the control of infectious diseases,” Journal of Dynamics and Differential Equations, vol. 20, no. 1, pp. 31–53, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. Y. P. Liu and J.-A. Cui, “The impact of media coverage on the dynamics of infectious disease,” International Journal of Biomathematics, vol. 1, no. 1, pp. 65–74, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. N. Ferguson, “Capturing human behaviour,” Nature, vol. 446, no. 7137, article 733, 2007.
  8. J.-A. Cui, X. Tao, and H. P. Zhu, “An SIS infection model incorporating media coverage,” The Rocky Mountain Journal of Mathematics, vol. 38, no. 5, pp. 1323–1334, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. P. van den Driessche and J. Watmough, “Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission,” Mathematical Biosciences, vol. 180, pp. 29–48, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. R. A. Smith, “Some applications of Hausdorff dimension inequalities for ordinary differential equations,” Proceedings of the Royal Society of Edinburgh A, vol. 104, no. 3-4, pp. 235–259, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. M. Y. Li and J. S. Muldowney, “A geometric approach to global-stability problems,” SIAM Journal on Mathematical Analysis, vol. 27, no. 4, pp. 1070–1083, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. M. Fan, M. Y. Li, and K. Wang, “Global stability of an SEIS epidemic model with recruitment and a varying total population size,” Mathematical Biosciences, vol. 170, no. 2, pp. 199–208, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. G. Butler and P. Waltman, “Persistence in dynamical systems,” Journal of Differential Equations, vol. 63, no. 2, pp. 255–263, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. H. I. Freedman, S. G. Ruan, and M. X. Tang, “Uniform persistence and flows near a closed positively invariant set,” Journal of Dynamics and Differential Equations, vol. 6, no. 4, pp. 583–600, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. R. H. Martin Jr., “Logarithmic norms and projections applied to linear differential systems,” Journal of Mathematical Analysis and Applications, vol. 45, pp. 432–454, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet